MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® SYSTEM NAVIGATED BLADE; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC XOMED INC. XPS® SYSTEM NAVIGATED BLADE; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 1884006EM
Medical Device Problem Codes Break (1069); Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that 2 blades broke during the procedure.One of them, the tip broke off and spiral wrap came off inside the patient as the physician was using it and had to retrieve it using tweezers.The other one broke, the entire shaft seemed to get to warm, and the spiral shaft began to come off, but was removed before it broke off completely and can see where it is about to break off.Tip of first blade was very hot and was only used a few minutes.While using the second blade, the blade and handpiece both became hot.The blades were being used in oscillation mode at normal speed.The procedure was completed with a third blade.There was no patient injury.
 
Event or Problem Description
Additional information received, the handpiece started to heat with in a minute probably 30 seconds or less, irrigation was used (normal saline) and the flow rate was at 3 cc/min.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H6: previously applied fdc d16 is no longer applicable.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
XPS® SYSTEM NAVIGATED BLADE
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key24647154
Report Number1045254-2026-00378
Device Sequence Number21305985
Product Code HAW
UDI-Device Identifier00763000579227
UDI-Public(01)00763000579227(17)270602(10)0231530308(20)01
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K130608
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1884006EM
Device Catalogue Number1884006EM
Device Lot Number0231530308
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2026
Supplement Date Received by Manufacturer03/31/2026
06/11/2026
Initial Report FDA Received Date03/20/2026
Supplement Report FDA Received Date04/23/2026
06/11/2026
Date Device Manufactured06/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown